Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 16, NWS Fort Worth, TX

April 8, 2012Dallas County, Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 8, 2012, 1:49 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2012, 1:49 PM CDT (18:49 UTC)
Expired
Apr 8, 2012, 4:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 45 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:45 PM CDTFLASH FLOODDallas, TXFIRE DEPT ASSISTING MOTORISTS FROM HIGH WATER ON CAMP WISDOM RD AND CHAUCHER (REDBIRD AREA)

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WGUS54 KFWD 081849
FFWFWD
TXC113-439-082145-
/O.NEW.KFWD.FF.W.0016.120408T1849Z-120408T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
149 PM CDT SUN APR 8 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DALLAS COUNTY IN NORTH CENTRAL TEXAS
  CENTRAL TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 445 PM CDT

* AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES SOUTHEAST OF EULESS...
  MOVING EAST AT 10 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED
  ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT
  IN FLASH FLOODING THROUGH 445 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...DUNCANVILLE...IRVING...COCKRELL HILL...FARMERS BRANCH...
  HIGHLAND PARK...UNIVERSITY PARK...DALLAS AND GARLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3295 9661 3261 9673 3262 9733 3295 9734

$$
3 follow-up statements
982 
WGUS74 KFWD 082002
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT SUN APR 8 2012

TXC113-439-082145-
/O.CON.KFWD.FF.W.0016.000000T0000Z-120408T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-TARRANT TX-
302 PM CDT SUN APR 8 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN TARRANT AND CENTRAL DALLAS COUNTIES...

RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLASH FLOODING 
WITHIN THE WARNED AREA...PARTICULARLY IN SOUTH DALLAS. ALTHOUGH MUCH 
OF THE HEAVY RAIN HAS DECREASED IN INTENSITY...THE REDBIRD AREA OF 
SOUTH DALLAS HAS SEEN AS MUCH AS 2 INCHES OF RAIN IN A ONE-HOUR 
PERIOD.

FLOODING ISSUES WILL PERSIST THROUGHOUT THE REMAINDER OF THE 
WARNING...BUT THE RAINFALL WILL CONTINUE TO GRADUALLY DECREASE IN 
INTENSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER 
RECEDES.

&&

LAT...LON 3295 9715 3295 9661 3261 9673 3262 9733
      3275 9733

$$


25
448 
WGUS74 KFWD 082041
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT SUN APR 8 2012

TXC113-439-082145-
/O.CON.KFWD.FF.W.0016.000000T0000Z-120408T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-TARRANT TX-
341 PM CDT SUN APR 8 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN TARRANT AND CENTRAL DALLAS COUNTIES...

RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLASH FLOODING 
WITHIN THE WARNED AREA...PARTICULARLY IN SOUTH DALLAS. ALTHOUGH MUCH 
OF THE HEAVY RAIN HAS DECREASED IN INTENSITY...THE REDBIRD AREA OF 
SOUTH DALLAS HAS SEEN MORE THAN 2 INCHES OF RAIN IN A ONE-HOUR 
PERIOD.

ON CAMP WISDOM ROAD NEAR HIGHWAY 67...THE FIRE DEPARTMENT WAS 
ASSISTING MOTORISTS FROM STRANDED VEHICLES. CAMP WISDOM NEAR 
CHAUCER PLACE HAS BEEN BARRICADED...AS WELL AS PORTIONS OF NEARBY 
KIRKWOOD DRIVE.

FLOODING ISSUES WILL PERSIST THROUGHOUT THE REMAINDER OF THE 
WARNING...BUT THE RAINFALL WILL CONTINUE TO GRADUALLY DECREASE IN 
INTENSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER 
RECEDES.

&&

LAT...LON 3295 9715 3295 9661 3261 9673 3262 9733
      3275 9733

$$


25
011 
WGUS74 KFWD 082148
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT SUN APR 8 2012

TXC113-439-082156-
/O.EXP.KFWD.FF.W.0016.000000T0000Z-120408T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-TARRANT TX-
448 PM CDT SUN APR 8 2012

...THE FLASH FLOOD WARNING FOR EASTERN TARRANT AND CENTRAL DALLAS
COUNTIES EXPIRED AT 445 PM CDT...

THE HEAVY RAIN HAS COME TO AN END...BUT SOME FLOODING ISSUES MAY 
LINGER AS RUNOFF CONTINUES.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3295 9715 3295 9661 3261 9673 3262 9733
      3275 9733

$$


25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 12:02 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 8, 12:02 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CDT SUN APR 8 2012

.AVIATION...
A THUNDERSTORM COMPLEX GENERATED BY A WEAK WAVE ROTATING AROUND
THE NORTHEASTERN PERIPHERY OF AN UPPER RIDGE HAS BEEN TRUDGING
SLOWLY EAST ALONG THE RED RIVER. MEANWHILE...A WEAK COLD FRONT WAS
BECOMING STATIONARY NEAR THE DALLAS-FORT WORTH METROPLEX...AND HAS
BECOME THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT AS FAR SOUTH AS THE I-20 CORRIDOR WHERE MOISTURE HAS
POOLED NEAR THE DIFFUSE BOUNDARY. THE ATMOSPHERE NEAR THE FRONT
HAS BECOME MARGINALLY UNSTABLE WITH ML CAPE AROUND 1200 J/KG AND
RAPIDLY WEAKENING CIN.

WILL INCLUDE THUNDER AS A TEMPORARY CONDITION AT ALL METROPLEX
TERMINALS THROUGH MID AFTERNOON. THE SHORTWAVE WILL THEN
MIGRATE SOUTHEAST AND AWAY FROM TAF SITES LATE THIS AFTERNOON
BRINGING AN END TO THE PRECIP THIS EVENING. NORTHEAST WINDS SHOULD
SHIFT BACK TO THE SOUTHEAST AS THE FRONT MEANDERS NORTH OF THE
METROPLEX LATER THIS AFTERNOON.  QUIETER WEATHER CAN THEN BE
EXPECTED LATE TONIGHT AND TOMORROW UNTIL ANOTHER WAVE IN THE
NORTHWESTERLY FLOW ALOFT BRINGS ANOTHER ROUND OF CONVECTION TO THE
AREA AGAIN MONDAY NIGHT.

30

&&

.UPDATE...
THE THUNDERSTORM COMPLEX NEAR THE RED RIVER WILL CONTINUE TO
AFFECT AREAS MAINLY NORTHEAST OF A GAINESVILLE...EMORY LINE
THROUGH MIDDAY. SOME LOCALLY HEAVY RAIN IS OCCURRING. A QUICK
UPDATE WAS DONE EARLIER TO INCREASE THE POPS TO LIKELY CATEGORY
ACROSS THE NORTHEAST. HAVE JUST DONE ANOTHER UPDATE TO INCREASE
POPS FURTHER. THE PRECIPITATION SHOULD START TO TAPER OFF BY
EARLY AFTERNOON. CONVECTION SHOULD START TO INITIATE NEAR THE
FRONTAL BOUNDARY THAT EXTENDS SOUTH OF A MOUNT PLEASANT...
TERRELL...COMANCHE LINE DURING THE AFTERNOON.

58

&&

.PREV DISCUSSION...
 /ISSUED 448 AM CDT SUN APR 8 2012/
REGIONAL SURFACE OBSERVATIONS INDICATE THAT A SHALLOW COLD FRONT
HAD BECOME NEARLY STATIONARY ALONG A CISCO TO CLEBURNE TO SULPHUR
SPRINGS LINE EARLY THIS MORNING. REGIONAL RADAR IMAGERY SHOWED A
CLUSTER OF CONVECTION JUST NORTH OF THE RED RIVER AND A QUASI-
LINEAR CONVECTIVE SYSTEM (QLCS) LOCATED NEAR A JUNCTION TO DEL RIO
LINE...PUSHING SOUTHEAST EARLY THIS MORNING. EARLY MORNING WATER
VAPOR IMAGERY DEPICTS UPPER LEVEL LOW PRESSURE SYSTEMS OVER THE
NORTHEAST AND NORTH CENTRAL CONUS WITH A THIRD SYSTEM JUST OFF
SHORE THE NORTHWEST PACIFIC COAST. THIS LEAVES A RELATIVELY FLAT
UPPER RIDGE IN PLACE OVER THE SOUTHERN PLAINS THIS MORNING.

TODAY AND TONIGHT...THE CLUSTER OF THUNDERSTORM ACTIVITY NORTH OF
THE RED RIVER HAS BEEN NEARLY STATIONARY SINCE MIDNIGHT...BUT HAS
SHOWN A TENDENCY TO BUILD SLOWLY SOUTH SINCE 3 AM CDT. THESE
STORMS ARE IN PLACE ROUGHLY IN LINE WITH A H925 DEFORMATION ZONE
DEPICTED ON REGIONAL VAD WIND PROFILES. THERE MAY ALSO BE A SUBTLE
SHORTWAVE TROUGH AIDING IN PROVIDING SOME FORCING FOR ASCENT NEAR
THE RED RIVER THIS MORNING...HOWEVER SATELLITE IMAGERY IS STRONGLY
INFLUENCED BY CONVECTIVE DEBRIS CLOUDS FROM OVERNIGHT
THUNDERSTORM ACTIVITY...SO ANY SUBTLE SHORTWAVE TROUGH IS MASKED
AT THIS TIME.

THE FACT THAT CONVECTION NEAR WICHITA FALLS FELL APART SUDDENLY
THIS MORNING ALSO GIVES SOME SUPPORT TO THE PASSAGE OF A SHORTWAVE
TROUGH...BUT AGAIN...DETECTION OF THIS FEATURE IS DIFFICULT AT
THIS TIME. REGARDLESS...FOR THE MORNING HRS KEPT CHANCE POPS NORTH
OF A GRAHAM TO SULPHUR SPRINGS LINE ASSUMING THAT CONVECTION WILL
CONTINUE TO FALL APART FROM WEST TO EAST AFTER SUNRISE. THIS
ASSUMES THAT A SHORTWAVE TROUGH IS PARTIALLY RESPONSIBLE FOR THIS
CONVECTION AND THAT ITS PASSAGE WILL SPREAD SOME SUBSIDENCE ALONG
THE RED RIVER AS IT MOVES EAST THIS MORNING. JUST IN CASE THIS IS
A POOR ASSUMPTION...LEFT 20 POPS IN THE FORECAST THIS MORNING FOR
ALL AREAS NORTH OF THE SURFACE FRONT JUST IN CASE WEAK
FRONTOGENETIC FORCING AND ISENTROPIC ASCENT ARE THE PRIMARY
PLAYERS WITH ONGOING CONVECTIVE ACTIVITY.

FOR THIS AFTERNOON...ASSUMING CONVECTION TO THE NORTH OF THE RED
RIVER EITHER DISSIPATES OR REMAINS NORTH OF THE CWA...AFTERNOON
THUNDERSTORM CHANCES SHOULD BE MORE CLOSELY TIED TO THE SURFACE
COLD/STATIONARY BOUNDARY ACROSS NORTH TX. THE DEARTH OF UPSTREAM
CONVECTION FOR NORTH TX SHOULD ALLOW UPPER LEVEL CLOUD COVER TO
DISSIPATE BY THIS AFTERNOON. WITH SOME BREAKS IN THE CLOUDS AND A
STALLED OUT FRONTAL BOUNDARY BISECTING THE CWA...PEAK HEATING IS
EXPECTED TO RESULT IN A LARGELY UNCAPPED ATMOSPHERE ALONG AND
SOUTH OF THE COLD FRONT THIS AFTERNOON. MOST MODELS INDICATE
ANYWHERE FROM 1000 TO 1500 J/KG OF SURFACE BASED CAPE NEAR THE
FRONTAL BOUNDARY THIS AFTERNOON. WITH BROAD UPPER LEVEL RIDGING IN
PLACE OVER THE REGION...UPPER LEVEL WINDS AND SHEAR PROFILES
REMAIN WEAK...SO ANY THUNDERSTORM ACTIVITY WOULD LIKELY BE IN THE
FORM OF A MULTI-CELLULAR MODE.

THE PRIMARY FORECAST CHALLENGE IS DETERMINING WHAT THE IMPETUS
FOR ASCENT IS GOING TO BE TO ALLOW THUNDERSTORMS TO DEVELOP ACROSS
NORTH TX THIS AFTERNOON. WITHOUT ANY OBVIOUS UPSTREAM SHORTWAVE
TROUGH LARGE SCALE SUPPORT IS EXPECTED TO BE NEUTRAL OR POSSIBLY
WEAKLY SUBSIDENT WITHIN THE BROAD RIDGE AXIS. IT IS POSSIBLE THAT
CONVECTION NORTH OF THE RED RIVER WILL HAVE SOME IMPACT ON
CONVECTIVE CHANCES THIS AFTERNOON...BUT IF THIS ACTIVITY
DISSIPATES BY THE MID-MORNING HOURS IT IS DIFFICULT TO SEE HOW
THIS WILL IMPACT THUNDERSTORM CHANCES TO THE SOUTH ACROSS NORTH
TX. THAT LEAVES THE FRONTAL BOUNDARY ITSELF WHICH IS EXPECTED TO
SUPPLY ONLY WEAK FORCING FOR ASCENT THROUGH CONVERGENCE AND
FRONTOGENETIC FORCING. BECAUSE THIS FEATURE IS ALREADY IN PLACE
WENT AHEAD AND KEPT HIGHEST POPS OVER AREAS ALONG AND SOUTH OF THE
FRONT FOR THIS AFTERNOON AND THIS EVENING. ASSUMING STORMS DEVELOP
THIS AFTERNOON...THERE IS A MARGINAL SEVERE WEATHER THREAT WITH
LARGE HAIL AND ISOLATED DAMAGING WINDS THE PRIMARY HAZARDS. WEAK
WINDS WILL PROMOTE SLOW MOVING STORMS SO LOCALLY HEAVY RAINFALL
AND FLOODING IS ALSO A POSSIBILITY.

THE BROAD UPPER RIDGE IS EXPECTED TO ACTUALLY AMPLIFY A BIT
THROUGHOUT THE DAY WHILE RETROGRADING TO THE WEST. THIS WILL
RESULT IN NORTHWEST FLOW ALOFT OVER THE SOUTHERN PLAINS STARTING
THIS EVENING AND PERSISTING THROUGH EARLY THIS UPCOMING WEEK. THIS
WILL RESULT IN ANY THUNDERSTORM ACTIVITY THAT DEVELOPS ALONG THE
FRONTAL BOUNDARY THIS AFTERNOON TO SLIDE SOUTHEAST OVER THE
SOUTHERN CWA THIS EVENING. EXPECT THAT MOST ACTIVITY WILL EITHER
DISSIPATE OR MOVE OFF TO THE SOUTH AFTER MIDNIGHT TONIGHT.

MONDAY THROUGH WEDNESDAY...NORTHWEST FLOW ALOFT WILL KEEP AN
UNSETTLED WEATHER PATTERN IN PLACE FOR NORTH TX FOR THE FIRST HALF
OF THE UPCOMING WEEK. IN GENERAL THE STALLED OUT FRONTAL BOUNDARY
IS EXPECTED TO EITHER DISSIPATE OR MOVE NORTH AND BECOME
ESTABLISHED OVER OK AND INTO THE SOUTHERN HIGH PLAINS THROUGH THE
PERIOD. THIS WILL LIKELY RESULT IN DAILY AFTERNOON THUNDERSTORM
ACTIVITY NEAR THE TX AND OK PANHANDLES WHICH WILL TEND TO MOVE
SOUTHEAST TOWARDS NORTH TX LATE EACH AFTERNOON THROUGH THE
OVERNIGHT HOURS. DEPENDING ON WHERE THE FRONTAL BOUNDARY SETS UP
TO THE NORTH...AFTERNOON THUNDERSTORM CHANCES MAY BE FAVORED OVER
NORTH TX AS WELL DURING THE PERIOD.

SEVERE WEATHER CHANCES...STEEP MID LEVEL LAPSE RATES SOUTH OF THE
FRONTAL BOUNDARY COMBINED WITH RELATIVELY DEEP GULF MOISTURE
ALREADY IN PLACE ACROSS THE REGION WILL ALLOW FOR MODERATE
INSTABILITY FOR THUNDERSTORM DEVELOPMENT EACH AFTERNOON. OVERALL
DEEP LAYER SHEAR OVER NORTH TX IS NOT EXPECTED TO INCREASE
DRAMATICALLY THROUGH THE PERIOD...HOWEVER UPSTREAM SHEAR WILL BE
SUPPORTIVE OF A SUPERCELL STORM MODE AT LEAST FOR MONDAY AND
TUESDAY AFTERNOONS. AFTERNOON SUPERCELL ACTIVITY WOULD LIKELY GROW
UPSCALE INTO A LINEAR MCS OR QLCS BEFORE MOVING SOUTHEAST INTO
NORTH TX. THIS WOULD RESULT IN A LARGE HAIL AND DAMAGING WIND
THREAT FOR PORTIONS OF NORTH TX MOST LIKELY IN THE EVENING HOURS
ON MONDAY AND TUESDAY. CONVECTION MAY CONTINUE SOUTHEAST THROUGH
THE OVERNIGHT HRS...HOWEVER PERSISTENT RADIATIONAL COOLING MAKES
SEVERE WEATHER LESS LIKELY DEEPER INTO THE OVERNIGHT HRS. IF
AFTERNOON THUNDERSTORM ACTIVITY IS REALIZED...SEVERE WEATHER
CHANCES WOULD BE HIGHER ACROSS NORTH TX AND A CHANCE FOR AN
ISOLATED TORNADO COULD NOT BE RULED OUT.

THIS PATTERN MAY PERSIST ON WEDNESDAY...HOWEVER THE GFS AND ECMWF
INDICATE THAT A POWERFUL SHORTWAVE TROUGH WILL MOVE TOWARDS THE
REGION ON WEDNESDAY NUDGING THE UPPER RIDGE OVER THE CWA DURING
THE AFTERNOON OR EVENING HRS. IF THIS VERIFIES THEN THUNDERSTORM
ACTIVITY WOULD BE LESS LIKELY ON WEDNESDAY. THE CANADIAN IS
NOTABLY SLOWER WITH THIS SHORTWAVE TROUGH AND GIVES NORTH TX ONE
MORE DAY OF NORTHWEST FLOW MCS/THUNDERSTORM CHANCES FOR WEDNESDAY.
KEPT BROAD BRUSHED 20 POPS IN PLACE ACROSS THE CWA ON WEDNESDAY
JUST IN CASE THE CANADIAN SOLUTION IS CORRECT...HOWEVER SIDED MORE
WITH THE GFS/ECMWF AND REMOVED POPS FROM WEDNESDAY NIGHT TIME
FRAME.

EXTENDED..,ALL GUIDANCE INDICATES THAT A STRONG SHORTWAVE TROUGH
WILL MOVE TOWARDS THE SOUTHERN PLAINS LATE IN THE UPCOMING WEEK.
GUIDANCE ALSO INDICATES THAT THIS WILL BE FOLLOWED UP BY THE
PASSAGE OF AN EVEN STRONGER UPPER LOW WHICH CURRENTLY RESIDES OFF
SHORE THE NORTHWEST PACIFIC COAST.

AS MENTIONED ABOVE...THE GFS AND ECMWF ARE IN LINE WITH A FASTER
TIMING FOR THIS FIRST TROUGH AND BRING IT THROUGH THE PLAINS ON
THURSDAY. BOTH MODELS TRACK THE CORE OF THIS TROUGH WELL NORTH OF
THE CWA...BUT SPREAD SOME LARGE SCALE FORCING FOR ASCENT OVER THE
REGION. WENT AHEAD AND MAINTAINED 20 POPS AS THERE WILL BE PLENTY
OF CONVECTIVE POTENTIAL ENERGY FOR THUNDERSTORM ACTIVITY ON
THURSDAY AND DEEP WARM AIR ADVECTION IN RESPONSE TO THE APPROACH
OF THE SHORTWAVE TROUGH. THE PRIMARY FACTOR THAT PRECLUDES MENTION
OF HIGHER POPS IS THE STRONG SOUTHWEST FLOW ALOFT. THIS FLOW
REGIME SHOULD RESULT IN THE TRANSPORT OF A STRONG ELEVATED MIXED
LAYER AND ASSOCIATED CAP IN PLACE OVER NORTH TX ON THURSDAY. THIS
WILL INFLATE CONVECTIVE POTENTIAL ENERGY MEASUREMENTS BUT OVERALL
SEEMS TO INDICATE LESS OF A CHANCE FOR THUNDERSTORM ACTIVITY IN
THE ABSENCE OF STRONG FORCING FOR ASCENT.

THE PASSAGE OF THE SHORTWAVE TROUGH ON THURSDAY SHOULD RESULT IN
SOME WEAK FORCING FOR SUBSIDENCE AND MAINTENANCE OF THE CAP OVER
THE REGION FOR FRIDAY...SO WENT AHEAD AND REMOVED POPS FROM THE
FORECAST FOR FRIDAY AT THIS TIME. BY SATURDAY THE GFS AND ECMWF
BOTH INDICATE THAT THE POWERFUL NORTHWEST UPPER LOW WILL MOVE OVER
THE SOUTHERN CONUS ROCKIES. THIS WILL RESULT IN THE SHARPENING UP
OF A DRYLINE OVER THE WESTERN CWA SATURDAY AFTERNOON AND MAY
RESULT IN SOME STRONG TO SEVERE THUNDERSTORM ACTIVITY OVER THE
WESTERN CWA. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORM ACTIVITY
WILL OCCUR WHEN THE BIG UPPER LOW MOVES NORTHEAST OVER THE REGION.
AT THIS TIME THE GFS AND ECMWF DISAGREE ON WHEN THIS WILL
OCCUR...SO JUST WENT AHEAD WITH BROAD BRUSHED LOW POPS FOR SUNDAY
AND MONDAY AS A RESULT. POPS WILL BE ABLE TO BE REFINED IN LATER
FORECASTS ONCE GLOBAL MODELS AGREE ON THE TIMING OF THIS LARGE
UPPER LOW.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  62  79  64  79 /  40  20  20  40  20
WACO, TX              82  60  80  61  81 /  50  40  10  20   5
PARIS, TX             73  58  77  60  77 / 100  20  20  40  30
DENTON, TX            76  58  78  60  77 /  40  20  20  40  30
MCKINNEY, TX          77  60  78  62  78 /  40  20  20  40  30
DALLAS, TX            79  64  79  64  79 /  40  20  20  40  20
TERRELL, TX           79  60  79  61  79 /  40  20  20  40  20
CORSICANA, TX         81  62  81  63  80 /  50  40  20  30  10
TEMPLE, TX            80  62  80  61  81 /  50  40  10  10   5
MINERAL WELLS, TX     76  59  80  61  80 /  40  20  30  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/58
Hazardous weather outlook, Apr 8, 4:18 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
418 AM CDT SUN APR 8 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
418 AM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY. THE MAIN THREAT WILL BE LIGHTNING...BUT A FEW STORMS MAY
BECOME STRONG TO SEVERE PRODUCING HAIL AND/OR DOWN BURST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEK AS THE
FRONTAL SYSTEM LINGERS NEAR NORTH TEXAS AND A NUMBER OF UPPER
DISTURBANCES MOVE ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SHOULD ANY STORMS
BECOME STRONG TO SEVERE.

In the hours before

Local storm report, Apr 8, 11:51 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 AM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             COPPELL                 32.95N  97.02W
04/03/2012  E3.00 INCH       DALLAS             TX   PUBLIC

            TEACUP SIZE HAIL REPORTED IN COPPELL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:28 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
Apr 8, 2:43 PM CDTSpecial Weather StatementFWDEllis32 min
Apr 8, 3:47 PM CDTSpecial Weather StatementFWDBosque, Hill28 min
Apr 8, 4:21 PM CDTSpecial Weather StatementFWDHenderson24 min
Apr 8, 4:55 PM CDTSpecial Weather StatementFWDHenderson35 min
Apr 8, 5:12 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson63 min
Apr 8, 5:44 PM CDTSevere Thunderstorm WarningFWDAnderson61 min

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.